Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 11, 2014, 2:13 PM CST for Reynolds County, Missouri. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 2:13 PM CST (20:13 UTC)
- Expired
- Jan 13, 2014, 4:48 PM CST
- In force
- 51 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.06 ft at Jan 11, 2014, 4:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
210
WGUS43 KLSX 112013
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CST SAT JAN 11 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Black River near Annapolis affecting Reynolds County
.This Flood Warning is a result of a combination of snow melt and
up to 1.00 inch of precipitation the past 24 hours, with no additional
precipitation forecast during the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-122013-
/O.NEW.KLSX.FL.W.0001.140111T2013Z-140113T2248Z/
/ANNM7.1.ER.140111T1952Z.140112T0600Z.140112T2248Z.NO/
213 PM CST SAT JAN 11 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Monday afternoon.
* At 1:45 PM Saturday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise above flood stage by this afternoon
and continue to rise to near 9.0 feet by after midnight tonight.
The river will fall below flood stage by Sunday afternoon.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/12 01/13 01/14 01/15 01/16
Black River
Annapolis 8.0 7.98 8.7 6.9 5.2 4.3 4.01 follow-up statement
795
WGUS83 KLSX 120052
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CST SAT JAN 11 2014
...The flood warning is cancelled for the following river in
Missouri...
Black River near Annapolis affecting Reynolds County
.This is the last statement that will be issued regarding this
flooding event along the Black River near Annapolis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-120122-
/O.CAN.KLSX.FL.W.0001.000000T0000Z-140113T2248Z/
/ANNM7.1.ER.140111T1955Z.140111T2200Z.140111T2307Z.NO/
652 PM CST SAT JAN 11 2014
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 6:15 PM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 5:07 PM Saturday.
* Forecast: The river will continue to fall to 5.3 feet by Monday
morning.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 01/12 01/13 01/14 01/15 01/16
Black River
Annapolis 8.0 7.89 6.9 5.3 4.6 4.3 4.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 11, 10:00 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Jan 11, 10:00 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1000 AM CST Sat Jan 11 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 300 AM CST Sat Jan 11 2014 A cold front was moving sewd through swrn IL early this mrng. The warm conveyor belt precipitation has shifted east of our forecast area, although there was some lingering patchy drizzle. Another area of light rain with a little sleet was moving ewd into cntrl MO. This precipitation was associated with a vort max moving ewd through w cntrl MO. The models did not have a good handle on this ongoing light precipitation. It appears that this area of precipitation will move through portions of cntrl MO and into east cntrl and sern MO later this mrng before eventually dissipating by noon. The precipitation type should be mainly light rain, but there will also be a little sleet or snow mixed in as well. With surface temperatures above freezing, along with the light nature of the precipitation, am not expecting any snow/sleet accumulation this mrng. Decreasing cloudiness is expected later this mrng and aftn from west to east. Only slightly cooler temperatures are expected today across nern MO and w cntrl IL with continued above normal temperatures further south across the rest of the forecast area. GKS .LONG TERM: (Tonight through Friday) Issued at 300 AM CST Sat Jan 11 2014 (Tonight - Monday) A strong WAA regime is expected for Sunday, and should be further enhanced by either a greatly reduced/non-existent snowpack and temps getting a running start thanks to slowly rising temps late tonight as surface winds back out of the south. If this is anything like the last few decent warmups we've had, MOS has been underdoing them, and in some cases, by as much as 5 degrees. The higher MAV MOS max temps for Sunday are a good start, but bumped them up further towards 60F between COU and STL, with confidence further increased thanks to strong south flow and full sunshine. A shortwave disturbance--the first of several next week--will pass thru on Monday, accompanied by a cold front at the surface, and will threaten a brief episode of light pcpn late Sunday night and Monday morning. It will be a narrow window of opportunity, with moisture rushing north; but it looks like sufficient moisture does not reach our area in time with the best pcpn chcs likewise getting shunted off to the SE. Noticed the models had a much nicer setup on the day shift and were trending that way the previous night, so models in the process of wobbling. For the sake of some forecast consistency and until we see better run-to-run agreement, maintained lo-chance PoPs for mainly Monday morning. Pcpn-types should be all rain. Favored the higher MAV MOS for max temps again on Monday. (Tuesday - Friday) Longwave upper TROF gets re-established over eastern North America early in this period and is maintained for the remainder of the week, thanks to a pair of shortwaves, leaving our region with NW flow. Shortwave disturbances will be quick-hitters, however, and cold air intrusions, when they do happen, will be limited and brief during this period. The first shortwave will drop down on Tuesday, with the models now showing a bit better moisture to work with and outputting light QPF. Have edged PoPs into slight and lo-end chance category. Pcpn-types will be straddling the thresholds for rain-snow, depending on exactly what time of day this moves thru. The second shortwave is scheduled for Thursday. It is expected to be more moisture starved than its predecessor, and will maintain the dry forecast for now. Temps will be a see-saw for this period, with cold fronts for Tuesday and Thursday, giving us brief cooldowns the following days with a day or so of above normal temps in-between. No one pattern will dominate here. TES && .AVIATION: (For the 18z TAFs through 18z Sunday Afternoon) Issued at 953 AM CST Sat Jan 11 2014 Stratus dissipating/exiting east early this afternoon with a patch of mid level clouds to pass over St. Louis area terminals. Otherwise, a gusty west wind will subside and back to the south tonight before increasing again on Sunday under a clear sky. Specifics for KSTL: Stratus breaking up quickly late this morning with a period of mid clouds expected this afternoon. A gusty west wind will subside and back to the south tonight before increasing again on Sunday under a clear sky. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 11, 7:29 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CST SAT JAN 11 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 729 AM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.